Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Can aspirin be taken along with statin for heart attacks ?

I am taking a STATIN IN THE EVENING BEORE BEDTIME (Pravastatin 40 mg._. IS IT SAFE TO ALSO TAKE A BABY ASPIRIN AT THE SAME TIME FOR HEART ATTACKS/STROKES? I am a 70-year old woman.
Asked On : Sat, 24 Mar 2012
Answers:  2 Views:  277
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Cardiologist 's  Response
Hello,

Thank you for your question.
I am fellow expert in cardiology.

If you have high cholesterol or other risk factors for ischemic heart disease then you should be taking aspirin 75mg or 81mg along with your statins. This medicine has shown to decrease mortality due to heart attack and stroke upto 25%.
Contraindications to this medicine are allergy to this medicine or nay bleeding problems.
This medicine should be taken after seeing your doctor as this forum is not to prescribe medicine.
Good luck.
Answered: Mon, 30 Apr 2012
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Kimberly Martin's  Response
If you do not have a bleeding disorder, you may take an 81 mg baby aspirin at the same time to help prevent heart attacks and strokes.

As in the case with all medications, you should inform your family physician that you are taking a baby aspirin daily at your next appointment.

Aspirin thins the blood and interrupts the clotting cycle. If you experience any blood in your stool or have black, tarry stools, you should stop taking the aspirin and see a physician as soon as possible.

Be well,
Dr. Kimberly
Answered: Sat, 24 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor